High Wind, Texas
- When
- June 2, 9:50 PM CST to 9:51 PM CST
- Where
- Texas forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.748, -101.490 (the zone’s center; the record gives no point)
A tight surface pressure gradient across the central Oklahoma Panhandle during the late evening and nighttime hours resulted in strong non-thunderstorm wind gusts. No damages or injuries were reported.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A tight surface pressure gradient across the central Oklahoma Panhandle during the late evening and nighttime hours resulted in strong non-thunderstorm wind gusts. No damages or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 2, 9:07 PM CST, 43 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1007 PM CDT THU JUN 2 2011 .UPDATE... SHORTWAVE OVER THE WESTERN PANHANDLES THIS EVENING HELPING TO KEEP AN AREA OF CONVECTION GOING MAINLY ACROSS THE CENTRAL AND EASTERN SECTIONS OF THE FORECAST AREA. THIS AREA OF CONVECTION HAS DIMINISHED IN COVERAGE AND INTENSITY OVER THE PAST HOUR OR TWO. OUT FLOW BOUNDARY PUSHING EAST FROM NEAR SPEARMAN TO NEAR GROOM TO NEAR WAYSIDE AS OF 03Z FRIDAY GENERATING ADDITIONAL CONVECTION BEHIND THIS BOUNDARY. WILL UPDATE FORECAST TO ADJUST POPS EAST DURING THE NIGHT TONIGHT...ALTHOUGH FEEL THAT MOST OF THE CONVECTION SHOULD DISSIPATE BEFORE DAYBREAK. WILL ALSO UPDATE WINDS AND POPULATE WITH THE 00Z NAM FOR THE SMOKE MANAGEMENT GRIDS TONIGHT. WILL UPDATE 20 FOOT WINDS AND LAL BASED ON CHANGES MADE TO THE WINDS AND POPS. ALL PUBLIC AND FIRE WEATHER PRODUCTS HAVE BEEN UPDATED AND SENT. SCHNEIDER && .PREV DISCUSSION... /ISSUED 701 PM CDT THU JUN 2 2011/ AVIATION... 00Z TAFS...A BROKEN LINE OF THUNDERSTORMS HAS DEVELOPED OVER THE WESTERN PANHANDLES NEAR SURFACE TROUGH AXIS AND AHEAD OF WEAK MIDLEVEL SHORTWAVE LIFTING ACROSS NM. THESE STORMS WILL CONTINUE TO MOVE TO THE NORTHEAST THROUGH THE EVENING HOURS. KDHT IS CURRENTLY BEING IMPACTED BY THE STORMS AND WILL REMAIN THE MOST LIKELY TERMINAL TO BE IMPACTED THROUGH 03 OR 04Z. BASED ON CURRENT TRENDS AND SHORT RANGE MODEL FORECASTS...BELIEVE THERE IS A DECENT CHANCE SOME OF THE STORMS WILL EVENTUALLY MAKE IT INTO KGUY BETWEEN 01-04Z. HAVE INCLUDED TEMPO GROUPS FOR BOTH OF THESE TERMINALS TO COVER THE THUNDERSTORMS. STRONG GUSTY WINDS...HAIL...AND BRIEF HEAVY RAINS WILL BE POSSIBLE WITH THE STORMS...SOME OF WHICH WILL BE STRONG TO POSSIBLY SEVERE. MVFR CONDITIONS POSSIBLE WITH THE THUNDERSTORMS...MAINLY FROM VSBY RESTRICTIONS AS CIGS LOOK TO REMAIN FAIRLY HIGH WITH THE HIGH-BASED STORMS. BELIEVE THE STORMS WILL LIKELY REMAIN WEST/NORTHWEST OF KAMA...SO HAVE JUST INCLUDED A CB REMARK ATTM BUT WILL CERTAINLY CONTINUE TO MONITOR CONVECTIVE TRENDS. THUNDERSTORM THREAT WILL WANE BY MIDNIGHT. GUSTY SOUTH WINDS THIS EVENING WILL REMAIN BREEZY OVERNIGHT AS A STRONG LLJ DEVELOPS. SURFACE WIND SPEEDS EXPECTED TO REMAIN HIGH ENOUGH OVERNIGHT TO KEEP LLWS BELOW MENTIONABLE VALUES DESPITE THE STRONG LLJ. AFTER CONVECTION ENDS LATE THIS EVENING...VFR CONDITIONS ANTICIPATED WITH BKN CIRRUS OVERNIGHT FROM ANVIL DEBRIS. JUST ANTICIPATING SOME HIGH CLOUDS ON FRIDAY...AND MAYBE A FEW HIGH-BASED CU BY AFTERNOON. SMALL CHANCE FOR THUNDERSTORMS LATE TOMORROW AFTERNOON/EVENING...BUT CHANCES TOO SMALL TO MENTION ATTM. SOUTH/SOUTHWEST WINDS WILL QUICKLY INCREASE FRIDAY MORNING AS MIXING INCREASES AND DEEPENING SURFACE LOW OVER SOUTHEAST CO MAINTAINS AN ENHANCED PRESSURE GRADIENT. WILL SEE SUSTAINED SPEEDS 20-25 KTS WITH GUSTS 30-35 KTS. KB PREV DISCUSSION... /ISSUED 433 PM CDT THU JUN 2 2011/ DISCUSSION... FORECAST CONCERNS THIS AFTERNOON WILL BE THUNDERSTORM CHANCES ACROSS THE NORTH/NORTHWEST TONIGHT. LEE SIDE TROUGH OVER THE HIGH PLAINS HAS LED TO WINDY CONDITIONS THIS AFTERNOON WITH SOUTH SOUTHWESTERLY WINDS BETWEEN 20 AND 30 MPH WITH GUSTS APPROACHING 40 MPH AT TIMES. TEMPERATURES ARE GENERALLY IN THE LOWER TO MIDDLE 90S ACROSS THE PANHANDLES...WITH DEWPOINTS IN THE 40S TO LOWER 50S. IMMEDIATE SHORT TERM CONCERN WILL BE CONVECTION DEVELOPING IN THE EASTERN SECTIONS OF NEW MEXICO. LATEST MESOANALYSIS HAS A CORRIDOR OF MLCAPES AROUND 1000 TO 1500 J/KG ALONG AND WEST OF A LINE FROM GUYMON TO BOYS RANCH. SOUTHWESTERLY FLOW ALOFT SHOULD STEER THESE SHOWERS AND STORMS TO THE NORTHEAST...WITH MOST FAVORED LOCATIONS ACROSS THE NORTHWEST ZONES. INCREASED POPS INTO THE CHANCE CATEGORY ROUGHLY ALONG THE SAME LINE AS THE INSTABILITY AXIS FOR THE TONIGHT PERIOD. POINT FORECAST SOUNDINGS FROM AROUND THE DALHART AREA HAS A PRONOUNCED DRY SUB CLOUD LAYER BENEATH 12K FEET. MAIN THREAT LATE THIS AFTERNOON AND EVENING FROM ANY OF THE STRONGER STORMS WOULD BE DAMAGING WINDS WITH INVERTED V SOUNDINGS. SOUTHERLY WINDS WILL ONCE AGAIN REMAIN BREEZY OVERNIGHT WHICH SHOULD HELP KEEP TEMPS UP. LOWER 60S IN THE NORTHWEST TO UPPER 60S IN THE SOUTHEAST LOOK REASONABLE. WARMER MET NUMBERS FOR TONIGHT WERE PREFERRED. UPPER LEVEL SHORTWAVE WILL MOVE NORTHEASTWARD INTO THE NORTHERN PLAINS TONIGHT...WHICH WILL ALLOW FOR UPPER LEVEL LOW TO SETTLE IN OFF THE COAST OF CALIFORNIA IN THE WEEKEND. UPPER LEVEL RIDGING WILL BE PRESENT DOWNSTREAM FROM THIS FEATURE AND WILL PERSIST FOR THE BETTER PART OF THE FORECAST. WESTERN ZONES WILL BE ON THE WESTERN PERIPHERY OF UPPER RIDGE TOMORROW WHICH SUPPORTS THE CONTINUED LOW END THUNDERSTORM CHANCES. BY SATURDAY...UPPER LEVEL RIDGE SHOULD MOVE FAR ENOUGH WESTWARD TO SHUT OFF PRECIP CHANCES FOR THE ENTIRE FORECAST AREA. TEMPS WILL BE ABOVE NORMAL THROUGH THE EXTENDED PART OF THE FORECAST WITH UPPER RIDGE PREVAILING...WITH WIDESPREAD 90S ACROSS THE PANHANDLES. NO SIGNIFICANT CHANGES WERE MADE TO THE EXTENDED. FIRE WEATHER... A CONDITIONAL THREAT FOR ELEVATED FIRE WEATHER CONDITIONS EXISTS ACROSS THE WESTERN PANHANDLES ON FRIDAY. SOUTHERLY WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS WILL BE COMMON TOMORROW...AND MINIMUM RELATIVE HUMIDITY VALUES MAY DIP BELOW 20 PERCENT ACROSS THE WESTERN PANHANDLES. HOWEVER...THESE LOCATIONS HAVE RECEIVED SOME RAINFALL OVER THE LAST FEW DAYS SO THIS COULD ALLEVIATE ELEVATED FIRE WEATHER CONDITIONS. REGARDLESS...CRITICAL FIRE WEATHER CONDITIONS ARE NOT ANTICIPATED ACROSS ALL OF THE PANHANDLES THROUGH THE WEEKEND AS MINIMUM RELATIVE HUMIDITY VALUES WILL REMAIN ABOVE CRITICAL THRESHOLDS. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 08/11
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1043 PM CDT THU JUN 2 2011 OKZ001>003-TXZ001>020-031100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 1043 PM CDT THU JUN 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL LINGER OVERNIGHT...MAINLY EAST OF AN ELKHART KANSAS TO ROMERO TEXAS LINE. SEVERE WEATHER IS NOT EXPECTED...HOWEVER WIND GUSTS AROUND 50 MPH WILL BE POSSIBLE WITH THE SHOWERS AND STORMS. SOME PEA SIZE HAIL IS ALSO POSSIBLE WITH THE STRONGER STORMS. SOUTHERLY WINDS OF 15 TO 25 MPH CAN BE EXPECTED THROUGH TONIGHT. THEREFORE...BOATERS ARE URGED TO EXERCISE CAUTION ON AREA LAKES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE WESTERN TEXAS AND OKLAHOMA PANHANDLES FRIDAY EVENING. IF STORMS DEVELOP...SOME COULD BE STRONG TO POSSIBLY SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS IN THE WESTERN TEXAS AND OKLAHOMA PANHANDLES SHOULD BE READY FOR POSSIBLE ACTIVATION FRIDAY EVENING. KB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 605 PM CDT THU JUN 2 2011 TXZ011-016-030000- DEAF SMITH TX-OLDHAM TX- 605 PM CDT THU JUN 2 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT FOR OLDHAM AND DEAF SMITH COUNTIES. AT 600 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 17 MILES WEST OF BOOTLEG...MOVING NORTHEAST AT 30 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 626 PM CDT THU JUN 2 2011 TXZ001-006-011-030030- DALLAM TX-HARTLEY TX-OLDHAM TX- 626 PM CDT THU JUN 2 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 730 PM CDT FOR OLDHAM...HARTLEY AND DALLAM COUNTIES. AT 623 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF ROMERO...MOVING NORTHEAST AT 30 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 647 PM CDT THU JUN 2 2011 OKZ001-030045- CIMARRON OK- 647 PM CDT THU JUN 2 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CDT FOR CIMARRON COUNTY. AT 645 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM OVER BOISE CITY...MOVING NORTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE. SMALL HAIL IS EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK SHELTER INDOORS. STAY AWAY FROM WINDOWS. BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 656 PM CDT THU JUN 2 2011 TXZ006-011-016-030100- DEAF SMITH TX-HARTLEY TX-OLDHAM TX- 656 PM CDT THU JUN 2 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 800 PM CDT FOR OLDHAM...HARTLEY AND DEAF SMITH COUNTIES. AT 654 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A LINE OF STRONG THUNDERSTORMS FROM 11 MILES NORTHWEST OF ADRIAN TO 9 MILES WEST OF BOOTLEG...MOVING NORTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE. BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 719 PM CDT THU JUN 2 2011 OKZ001-002-TXZ001-002-006-030115- CIMARRON OK-TEXAS OK-DALLAM TX-HARTLEY TX-SHERMAN TX- 719 PM CDT THU JUN 2 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CDT FOR SHERMAN...HARTLEY... DALLAM...TEXAS AND CIMARRON COUNTIES. AT 717 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 10 MILES WEST OF CONLEN...MOVING NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE. BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 753 PM CDT THU JUN 2 2011 OKZ001-002-TXZ001>003-006>008-011>013-016-017-030200- CIMARRON OK-TEXAS OK-DALLAM TX-DEAF SMITH TX-HANSFORD TX-HARTLEY TX- HUTCHINSON TX-MOORE TX-OLDHAM TX-POTTER TX-RANDALL TX-SHERMAN TX- CARSON TX- 753 PM CDT THU JUN 2 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 900 PM CDT FOR CARSON...SHERMAN... RANDALL...POTTER...OLDHAM...MOORE...HUTCHINSON...HARTLEY... HANSFORD...DEAF SMITH...DALLAM...TEXAS AND CIMARRON COUNTIES. AT 749 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A LINE OF STRONG THUNDERSTORMS FROM STURGIS TO BOOTLEG... MOVING EAST AT 30 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. SMALL HAIL IS EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK SHELTER INDOORS. STAY AWAY FROM WINDOWS. BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS.
The national radar mosaic for the moment the first event began.
2 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2011Every state in 2011This day in weather historyWarnings in Oklahoma, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 321443, 321444.